Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 35, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 26, 2011, 4:54 AM CDT for Cimarron County, Oklahoma; 4 counties in Texas. It took effect at May 26, 2011, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 4:54 AM CDT (09:54 UTC)
- In effect from
- May 26, 2011, 1:00 PM CDT
- Expired
- May 26, 2011, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS84 KAMA 260954 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 454 AM CDT THU MAY 26 2011 TXZ002-007-012-017-261100- /O.CAN.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/ SHERMAN-MOORE-POTTER-RANDALL- 454 AM CDT THU MAY 26 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL OKLAHOMA AND WEST CENTRAL TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE CENTRAL OKLAHOMA AND WEST CENTRAL TEXAS PANHANDLES. * AFFECTED AREA: IN TEXAS...SHERMAN...MOORE...POTTER...RANDALL. * REASONING: MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS...IN THE 15 TO 25 PERCENT RANGE. $$ OKZ001-TXZ001-006-011-016-262100- /O.UPG.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/ /O.NEW.KAMA.FW.W.0035.110526T1800Z-110527T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 454 AM CDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. THESE SOUTH TO SOUTHWEST WINDS WILL REMAIN IN THE 20 TO 30 MPH RANGE DURING THE OVERNIGHT HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 12 AND 15 PERCENT IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLE THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 25 PERCENT BY THIS EVENING...AND INCREASE TO AROUND 40 PERCENT DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TAB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
619 WWUS84 KAMA 260958 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 456 AM CDT THU MAY 26 2011 TXZ002-007-012-017-261100- /O.COR.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/ SHERMAN-MOORE-POTTER-RANDALL- 456 AM CDT THU MAY 26 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WEST CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE WEST CENTRAL TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...SHERMAN...MOORE...POTTER...RANDALL. * REASONING: MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS...IN THE 15 TO 25 PERCENT RANGE. $$ OKZ001-TXZ001-006-011-016-262115- /O.UPG.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/ /O.NEW.KAMA.FW.W.0035.110526T1800Z-110527T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 456 AM CDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. THESE SOUTH TO SOUTHWEST WINDS WILL REMAIN IN THE 20 TO 30 MPH RANGE DURING THE OVERNIGHT HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 12 AND 15 PERCENT IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLE THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 25 PERCENT BY THIS EVENING...AND INCREASE TO AROUND 40 PERCENT DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TAB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
491 WWUS84 KAMA 262023 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT THU MAY 26 2011 OKZ001-TXZ001-006-011-016-270300- /O.CON.KAMA.FW.W.0035.000000T0000Z-110527T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 323 PM CDT THU MAY 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 15 PERCENT LATE THIS AFTERNOON AND EARLY THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
269 WWUS84 KAMA 270314 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT THU MAY 26 2011 OKZ001-TXZ001-006-011-016-270415- /O.EXP.KAMA.FW.W.0035.000000T0000Z-110527T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 1014 PM CDT THU MAY 26 2011 ...THE RED FLAG WARNING HAS EXPIRED FOR THE WESTERN OKLAHOMA AND THE FAR WESTERN TEXAS PANHANDLE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...DEAF SMITH. * REASONING: ALTHOUGH GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE AREA TONIGHT...RELATIVE HUMIDITY VAULES WILL REMAIN ABOVE 25 PERCENT. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE WESTERN OKLAHOMA AND THE FAR WESTERN TEXAS PANHANDLE HAS BEEN ALLOWED TO EXPIRE AT 10 PM CDT. $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 4:32 AM CDT, 22 minutes earlier.
Area forecast discussion, May 26, 4:32 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
432 AM CDT THU MAY 26 2011
.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE FIRE WEATHER AND WARMING TEMPERATURES
THROUGH THE WEEKEND.
TEMPERATURES ARE MAINLY IN THE MIDDLE/UPPER 40S TO LOWER 50S ACROSS
THE PANHANDLES AT DISCUSSION TIME.
EARLY MORNING WATER VAPOR IMAGERY PLACES AN UPPER LOW OVER WESTERN
ILLINOIS AND ANOTHER OFF THE COAST IN THE PACIFIC NORTHWEST. UPPER
LEVEL RIDGING CURRENTLY EXTENDS ACROSS THE ACROSS THE ROCKIES AND
INTO THE PLAINS STATES. AT THE SURFACE...HIGH PRESSURE OVER THE AREA
WILL SHIFT EASTWARD THROUGH THE DAY. LEE SIDE THROUGH WILL REDEVELOP
TODAY AS SURFACE LOW DEEPENS ACROSS EASTERN COLORADO THIS AFTERNOON.
THIS WILL BRING A RETURN TO INCREASING SOUTHERLY WINDS TO THE
FORECAST AREA...ESPECIALLY ACROSS THE WESTERN ZONES...AS PRESSURE
GRADIENT STRENGTHENS. HOWEVER...LACK OF A STRONG MID LEVEL WIND/SPEED
MAX SHOULD PRECLUDE ADVISORY LEVEL WINDS. TEMPERATURES SHOULD BE
ABOUT 5 TO 10 DEGREES WARMER THAN YESTERDAY WITH LOWER TO MIDDLE 80S.
FORECAST WILL LEAN MORE TOWARDS THE WARMER MET AS SOUTHERLY WINDS
SHOULD HELP BOOST TEMPS THIS AFTERNOON. FOR TONIGHT...WINDS WILL
REMAIN BREEZY TO PERHAPS WINDY AS MODELS INDICATE 40 TO 50 KNOT LOW
LEVEL JET SWEEPING ACROSS THE REGION.
UPPER LEVEL SYSTEM OUT WEST WILL MOVE EASTWARD TODAY INTO THE
NORTHERN PLAINS...WITH SHORTWAVE RIDGING BREAKING DOWN. FRONTAL
BOUNDARY DRAPED ACROSS THE AREA ON FRIDAY COULD COMPLICATE TEMP
FORECAST...BUT WILL TARGET LOWER 80S IN THE NORTH TO LOWER 90S IN THE
SOUTH. WARMING TREND WILL COMMENCE INTO THE WEEKEND AS WINDS WILL
REMAIN PREDOMINANTLY OUT OF THE SOUTHWEST AND SOUTH. 850MB TEMPS ARE
FORECAST TO INCREASE IN EXCESS OF 30 DEGREES C ON SATURDAY. IF THE
WARMER EURO VERIFIES...THEN RECORD HIGHS COULD BE POSSIBLE. MID/UPPER
90S FOR NOW LOOK REASONABLE ACROSS THE SOUTHERN TEXAS PANHANDLE.
ANOTHER UPPER TROUGH OVER THE ROCKIES WILL MOVE NORTHEASTWARD INTO
THE NORTHERN PLAINS EARLY NEXT WEEK...WITH SOUTHWEST FLOW REMAINING
IN PLACE ACROSS THE PANHANDLES. DRYLINE SHOULD SET UP DURING THIS
TIME BUT LOWER CONFIDENCE ON LOCATION...CAPPING ISSUES...AND
MOISTURE AVAILABILITY WILL PRECLUDE MENTIONING THUNDERSTORMS IN THE
FORECAST AT THIS TIME.
BY THE LAST FEW DAYS OF THE FORECAST...LATEST RUNS OF THE EURO/GFS
BOTH AGREE ON SETTING UP UPPER LEVEL RIDGE ACROSS THE MIDDLE OF THE
COUNTRY. THIS WOULD KEEP THE PANHANDLES DRY WITH ABOVE NORMAL
TEMPERATURES IN THE UPPER 80S TO LOWER 90S. PROSPECTS OF MOUNTAIN
CONVECTION LOOKS SLIM AS WELL. NO POPS IN THE FORECAST FOR THE NEXT
SEVEN DAYS.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE FAR WESTERN
PANHANDLES THIS AFTERNOON AS MINIMUM RELATIVE HUMIDITY VALUES FALL
BETWEEN 12 AND 15 PERCENT AND SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS. FOR CENTRAL PARTS OF THE PANHANDLES...ELEVATED
FIRE WEATHER CONDITIONS WILL BE POSSIBLE WITH MINIMUM RELATIVE
HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE ACROSS OF THE PANHANDLES ON
SATURDAY AND MAINLY ACROSS THE WESTERN SECTIONS OF THE PANHANDLES ON
SUNDAY AND MONDAY WITH DRY SOUTH SOUTHWESTERLY AND SOUTHWESTERLY
WINDS INCREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 82 58 90 58 96 / 0 0 0 5 0
BEAVER OK 83 54 83 61 92 / 0 0 5 10 5
BOISE CITY OK 82 52 80 53 91 / 0 0 0 5 5
BORGER TX 83 61 87 62 95 / 0 0 5 5 0
BOYS RANCH TX 86 56 88 58 96 / 0 0 0 5 0
CANYON TX 84 57 92 59 95 / 0 0 0 5 0
CLARENDON TX 81 58 93 62 96 / 0 0 5 5 0
DALHART TX 85 51 84 54 95 / 0 0 0 5 5
GUYMON OK 83 56 82 56 92 / 0 0 5 10 5
HEREFORD TX 85 57 92 60 95 / 0 0 0 5 0
LIPSCOMB TX 81 58 86 60 92 / 0 0 5 5 5
PAMPA TX 80 57 88 60 95 / 0 0 5 5 0
SHAMROCK TX 81 60 91 62 94 / 0 0 5 10 0
WELLINGTON TX 82 61 94 65 98 / 0 0 5 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...OLDHAM.
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
&&
17/10Hazardous weather outlook, May 26, 12:05 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT THU MAY 26 2011 OKZ001>003-TXZ001>020-261715- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1205 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE WESTERN OKLAHOMA AND TEXAS PANHANDLES THURSDAY AFTERNOON AND EVENING WHERE WINDS REACH 25 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITY VALUES WILL DROP JUST UNDER 15 PERCENT IN EXTREME WESTERN PORTIONS OF THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS FROM 1 PM THROUGH 10 PM CDT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY. GOEHRING
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.